Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Normality and terminality in the elementary subgroups of Steinberg groups over rings


Author: James F. Hurley
Journal: Proc. Amer. Math. Soc. 34 (1972), 30-34
MSC: Primary 20G35
DOI: https://doi.org/10.1090/S0002-9939-1972-0299692-2
MathSciNet review: 0299692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The elementary subgroups of Steinberg groups over commutative rings with identity are constructed internally in the manner used by Chevalley and Steinberg over fields. A uniform method is given for the construction of normal subgroups of these elementary groups. Terminality results obtained by Spitznagel over fields are shown to follow in the same way over rings in which 2 can be inverted.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G35

Retrieve articles in all journals with MSC: 20G35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0299692-2
Keywords: Chevalley group, Steinberg group, terminal nilpotent group, Chevalley algebra, elementary subgroups, classical groups over rings, root systems, Lie algebras
Article copyright: © Copyright 1972 American Mathematical Society